Alabama, 2007Damaging Wind in Alabama, August 31, 2007
August 31, 2007 · NWS TAE · 1 event in 1 county or zone
Thunderstorm winds damaged the roof of a home southwest of Ozark.
Every event with a place to put it. Tap one for its entry below.
- Tornadoes
- Tropical storms and surge
- Floods
- Wind
- Hail
- Winter weather
- Heat and drought
- Cold
- Fire, smoke and dust
- Marine and coastal
- Other
Open the live radar over this ground
- Deaths
- 0
- Injuries
- 0
- Property damage
- $10,000
- Crop damage
- None recorded
- Events
- 1
Deaths and injuries are direct and indirect together, as the offices filed them. Damage is property and crops in the dollars of the year, not adjusted for inflation, and only where an office estimated it.
Thunderstorm winds damaged the roof of a home southwest of Ozark.
What forecasters said that day
The local office's own words before the first event, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Tallahassee, FL wrote its last area forecast discussion before the first event at Aug 31, 12:55 PM CST, 4 hours 5 minutes earlier.
Area forecast discussion, Aug 31, 12:55 PM CST, 4 hours 5 minutes before
AREA FORECAST DISCUSSION...CORRECTED
NATIONAL WEATHER SERVICE TALLAHASSEE FL
255 PM EDT FRI AUG 31 2007
.SYNOPSIS...WATER VAPOR IMAGERY LOOP SHOWS A MID/UPPER RIDGE
CENTERED NEAR THE FOUR CORNERS REGION...AND SHORT WAVE TROUGHS
APPROACHING THE PACIFIC COAST AND MOVING ACROSS SOUTHEAST CANADA. A
WEAKNESS EXTENDED FROM THE LATTER TROUGH ALONG THE ATLANTIC COAST
AND EASTERN GULF COAST STATES. CLOSER TO HOME...A MID LEVEL INVERTED
TROUGH AND DEVELOPING CYCLONIC CIRCULATION IS LOCATED OVER
CENTRAL/SOUTHERN GA...WITH A WEAK SURFACE LOW ANALYZED NEAR TLH. THE
ENVIRONMENT REMAINS VERY MOIST WITH REGIONAL SOUNDING PRECIPITABLE
WATER (PWAT) VALUES GREATER THAN TWO INCHES. VISIBLE IMAGERY ALSO
SHOWS LAYERED STRATIFORM/MID CLOUD COVER FROM CENTRAL GA INTO THE
WESTERN FL PANHANDLE...WITH CUMULIFORM CLOUDS FROM SOUTHERN GA INTO
NORTHERN FL WHERE MORE INSTABILITY IS LOCATED. MOST OF THE DEEP
CONVECTION HAS BEEN DEVELOPING FROM THE EASTERN FL BIG BEND INTO THE
NORTHEAST GULF...HOWEVER ADDITIONAL CONVECTION IS FIRING WHERE
BREAKS IN LOWER/MID CLOUDS HAVE OCCURRED. TEMPS RANGE FROM A
RAIN-COOLED 77 AT CTY TO 91 AT AAF. WINDS WERE VARIABLE AROUND 5 KTS.
&&
.SHORT TERM (TONIGHT-SUNDAY NIGHT)...THE MID/UPPER LEVEL TROUGH OVER
THE EASTERN U.S. TONIGHT WILL MOVE OFFSHORE INTO THE ATLANTIC ON
SATURDAY. THIS WILL ALLOW THE RIDGE OVER THE WESTERN HALF OF THE
COUNTRY TO EXPAND EASTWARD THIS WEEKEND. HOWEVER...THE CHARACTER OF
THE RIDGE OVER THE SOUTHEASTERN STATES WILL REMAIN DIRTY WITH A
SERIES OF WEAK VORT LOBES MIGRATING ACROSS THE REGION. BOTH THE NAM
AND GFS SHOW GOOD RUN TO RUN CONTINUITY TAKING THE INVERTED MID
LEVEL TROUGH WESTWARD ACROSS THE GULF COAST STATES DURING THE NEXT
FEW DAYS.
THE MEAN 1000-700 MB WIND VECTOR BOTH SATURDAY AND SUNDAY WILL BE
FROM THE SOUTHWEST AROUND 10 KTS (TYPE 4/5 REGIMES)...WHICH ARE
TYPICALLY OUR WETTEST SEA BREEZE REGIMES WITH 40-50 POPS.
HOWEVER...AFOREMENTIONED TROUGH...CLOUD COVER AND VORT ENERGY ALOFT
WILL LIKELY CREATE DISTURBED CONDITIONS FOR SEA BREEZE FORMATION.
MODIFIED MODEL PWAT VALUES BETWEEN 2 AND 2.25 AND CAPES OF
2000-3000 J/KG COMBINED WITH THE TROUGH AND LOW SERVING AS LIFTING
MECHANISMS JUSTIFY LIKELY TO CATEGORICAL POPS. ON SUNDAY...THE
TROUGH AND LOW DRIFT TO THE NORTH WITH A NORTH-SOUTH POP GRADIENT
(70-50). WITH AMPLE CLOUD COVER AND PRECIPITATION THIS
WEEKEND...HIGH TEMPS WILL LIKELY REMAIN IN THE 80S. ACCEPTED A
BLEND OF THE NAM/GFS POPS AND TEMPS.
&&
.LONG TERM (LABOR DAY-FRIDAY)...IF THE DRIER GFS TREND BECOMES
THE PREFERRED SOLUTION...COULD SEE POPS DROP ACROSS THE REGION FOR
EARLY NEXT WEEK...BUT WILL CONTINUE TO SHOW 50 PERCENT DAYTIME POPS
FOR MUCH OF THE UPCOMING PERIOD FOR AT LEAST ONE MORE MODEL CYCLE.
DAYTIME HIGH TEMPS WILL AVERAGE NEAR CLIMO DURING THE PERIOD.
&&
.AVIATION...THIS WAS A DIFFICULT SET OF FORECASTS FOR AREA
TERMINALS...SO EXPECT SOME AMENDMENTS. LOW PRESSURE IS SITTING IN
THE MIDDLE OF THE FORECAST AREA. TERMINALS TO THE S AND E OF THE LOW
(TLH AND VLD) WILL BE MUCH MORE UNSTABLE AND WILL SEE SCATTERED
THUNDERSTORMS DEVELOP. THESE WILL BE ASSOCIATED WITH WIND GUSTS OF
25-30KT...MVFR CIGS AND VSBY...WITH BRIEF PERIODS OF IFR POSSIBLE.
SHOWERS WILL REMAIN POSSIBLE THROUGH THE NIGHT...WITH AN EARLY START
TO CONVECTION ON SAT. LATE NIGHT PREVAILING VSBY WILL DIP INTO THE
MVFR CATEGORY WITH A BRIEF PERIOD OF IFR POSSIBLE AT VLD. DHN AND
ABY WILL SPEND THE FORECAST PERIOD N OF THE LOW CENTER. CHANCES FOR
TSRA ARE MINIMAL. HOWEVER...SCATTERED SHOWERS WILL DEVELOP WITH A
STEADY LIGHT RAIN OVERNIGHT. CIGS WILL BE VFR DURING THE DAYLIGHT
HOURS...BUT MVFR IN SHOWERS. OVERNIGHT...CIGS WILL LOWER TO IFR. PFN
WILL BE IN A TRANSITION ZONE AND WILL SEE PERIODS OF MVFR CONDITIONS
IN SHOWERS...WITH TSRA MORE LIKELY ON SAT.
&&
.MARINE...A SURFACE TROUGH AND LOW PRESSURE CENTER JUST NORTH OF THE
MARINE AREA WILL COMBINE TO PRODUCE SCATTERED TO NUMEROUS SHOWERS
AND THUNDERSTORMS THROUGH SATURDAY NIGHT. AS THE TROUGH AND LOW
DRIFT BACK TO THE NORTHWEST ON SUNDAY...THE COVERAGE OF SHOWERS AND
THUNDERSTORMS WILL GRADUALLY DECREASE. WHILE WINDS AND SEAS WILL
REMAIN BELOW CAUTION CRITERIA DURING THE PERIOD...THEY WILL BE HIGHER
IN AND NEAR THUNDERSTORMS.
&&
.FIRE WEATHER...NO CONCERNS THIS HOLIDAY WEEKEND.
&&
.HYDROLOGY...MOST AREAS WILL SEE SOME BENEFICIAL RAINFALL THE NEXT
FEW DAYS...WHICH SHOULD BRING SLIGHT IMPROVEMENTS IN THE LONG-TERM
DROUGHT. RIVER AND STREAM FLOW CAPACITIES REMAIN LOW ENOUGH SO
SIGNIFICANT RUNOFFS SHOULD NOT RESULT IN RIVERINE FLOODING.
&&
.PRELIMINARY POINT TEMPS/POPS...
TALLAHASSEE 74 88 74 89 73 / 50 70 40 60 30
PANAMA CITY 75 88 75 89 75 / 40 70 40 50 30
DOTHAN 72 85 72 86 72 / 40 70 40 60 40
ALBANY 73 86 73 87 72 / 50 80 50 70 40
VALDOSTA 73 87 73 87 72 / 50 80 50 70 40
CROSS CITY 74 87 74 89 73 / 50 70 40 50 30
&&
.TAE WATCHES/WARNINGS/ADVISORIES...
AL...NONE.
GA...NONE.
FL...NONE.
GM...NONE.
&&
AVIATION...WOOL
LONG TERM...GOULD
REST OF DISCUSSION...JAMSKI
Hazardous weather outlook, Aug 31, 1:52 AM CST, 15 hours 8 minutes before
HAZARDOUS WEATHER OUTLOOK
NATIONAL WEATHER SERVICE TALLAHASSEE FL
352 AM EDT FRI AUG 31 2007
ALZ065>069-FLZ007>019-026>029-034-GAZ120>131-142>148-155>161-
GMZ730-750-755-765-770-775-011000-
COFFEE-DALE-HENRY-GENEVA-HOUSTON-INLAND WALTON-COASTAL WALTON-
HOLMES-WASHINGTON-JACKSON-BAY-CALHOUN-GULF-FRANKLIN-GADSDEN-LEON-
JEFFERSON-MADISON-LIBERTY-WAKULLA-TAYLOR-LAFAYETTE-DIXIE-QUITMAN-
CLAY-RANDOLPH-TERRELL-DOUGHERTY-LEE-WORTH-TURNER-TIFT-BEN HILL-
IRWIN-EARLY-MILLER-BAKER-MITCHELL-COLQUITT-COOK-BERRIEN-SEMINOLE-
DECATUR-GRADY-THOMAS-BROOKS-LOWNDES-LANIER-
APALACHEE BAY OR COASTAL WATERS FROM KEATON BEACH TO OCHLOCKONEE
RIVER FL OUT TO 20 NM-
COASTAL WATERS FROM APALACHICOLA TO DESTIN FL OUT 20 NM-
COASTAL WATERS FROM OCHLOCKONEE RIVER TO APALACHICOLA FL OUT TO
20 NM-
COASTAL WATERS FROM SUWANNEE RIVER TO KEATON BEACH OUT 20 NM-
WATERS FROM APALACHICOLA TO DESTIN FL FROM 20 TO 60 NM-
WATERS FROM SUWANNEE RIVER TO APALACHICOLA FL FROM 20 TO 60 NM-
352 AM EDT FRI AUG 31 2007 /252 AM CDT FRI AUG 31 2007/
THIS HAZARDOUS WEATHER OUTLOOK IS FOR SOUTHEAST ALABAMA...
SOUTHWEST AND SOUTH CENTRAL GEORGIA...AND THE FLORIDA BIG BEND
AND PANHANDLE...AND ADJACENT COASTAL WATERS.
.DAY ONE...TODAY AND TONIGHT...
NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME...BUT NUMEROUS
SHOWERS AND THUNDERSTORMS ARE EXPECTED TO DEVELOP ACROSS THE
REGION TODAY...AS AN UPPER LEVEL LOW PRESSURE SYSTEM AND SURFACE
TROF SETTLE IN ACROSS THE REGION. NO STRONG TO SEVERE STORMS ARE
ANTICIPATED...BUT SOME STORMS COULD PRODUCE LOCALLY HEAVY RAINFALL
WHICH COULD LEAD TO MINOR FLOODING IN SOME INSTANCES...ESPECIALLY
OVER PARTS OF SOUTHWEST AND SOUTH CENTRAL GEORGIA WHERE THE GROUND
WILL BE SATURATED FROM THURSDAY NIGHTS RAINFALL.
.DAYS TWO THROUGH SEVEN...SATURDAY THROUGH THURSDAY...
THE UPPER LEVEL LOW AND SURFACE TROF SHOULD HELP INSTIGATE
SCATTERED TO NUMEROUS SHOWERS AND STORMS THROUGH AT LEAST
SUNDAY...WITH MORE TYPICAL SCATTERED AFTERNOON SHOWERS AND
THUNDERSTORMS EXPECTED FOR MUCH OF THE UPCOMING WEEK.
.SPOTTER INFORMATION STATEMENT...
SPOTTER ACTIVATION IS NOT EXPECTED.
FOR ADDITIONAL INFORMATION...VISIT THE NATIONAL WEATHER SERVICE
WEBSITE ON THE INTERNET AT WEATHER.GOV...THEN CLICK ON YOUR AREA
OF INTEREST ON THE NATIONAL MAP.
17-GOULD
In the hours before
Special weather statement, Aug 31, 2:52 PM CST, 2 hours 8 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE TALLAHASSEE FL
452 PM EDT FRI AUG 31 2007
FLZ027-312130-
WAKULLA-
452 PM EDT FRI AUG 31 2007
...A SIGNIFICANT WEATHER ALERT IS IN EFFECT FOR NORTH CENTRAL
WAKULLA COUNTY IN THE FLORIDA BIG BEND...
* UNTIL 530 PM EDT
AT 448 PM EDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A
STRONG THUNDERSTORM NEAR CRAWFORDVILLE. THIS STORM WAS NEARLY
STATIONARY.
WINDS 30 TO 40 MPH ARE EXPECTED WITH THIS STORM.
THIS STORM IS CAPABLE OF PRODUCING TORRENTIAL DOWNPOURS WHICH MAY
CAUSE LOCALIZED FLOODING OF STREETS AND LOW LYING AREAS...AND IS ALSO
PRODUCING NEARLY CONTINUOUS CLOUD TO GROUND LIGHTNING. MOVE INDOORS
IMMEDIATELY LIGHTNING IS ONE OF NATURES NUMBER ONE KILLERS.
REMEMBER...IF YOU CAN HEAR THUNDER...YOU ARE CLOSE ENOUGH TO BE
STRUCK BY LIGHTNING.
RELAY REPORTS OF SIGNIFICANT WEATHER TO THE NATIONAL WEATHER SERVICE
IN TALLAHASSEE AT (8 5 0) 9 4 2 8 8 3 3. OR...YOU MAY CONTACT THE
NEAREST LAW ENFORCEMENT AGENCY OR YOUR COUNTY EMERGENCY MANAGEMENT.
THEY WILL RELAY YOUR REPORT TO THE NATIONAL WEATHER SERVICE.
38-GODSEY
Special weather statement, Aug 31, 3:42 PM CST, 1 hour 18 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE TALLAHASSEE FL
542 PM EDT FRI AUG 31 2007
FLZ018-312245-
JEFFERSON-
542 PM EDT FRI AUG 31 2007
...A SIGNIFICANT WEATHER ALERT IS IN EFFECT FOR JEFFERSON COUNTY IN
THE FLORIDA BIG BEND...
* UNTIL 645 PM EDT
AT 539 PM EDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A
STRONG THUNDERSTORM 12 MILES SOUTHWEST OF MONTICELLO...MOVING
NORTHEAST AT 15 MPH.
THIS STORM WILL BE NEAR...
MONTICELLO BY 605 PM EDT.
PEA SIZE HAIL...AND WINDS AROUND 40 MPH ARE EXPECTED WITH THIS STORM.
THIS STORM IS CAPABLE OF PRODUCING TORRENTIAL DOWNPOURS WHICH MAY
CAUSE LOCALIZED FLOODING OF STREETS AND LOW LYING AREAS...AND IS ALSO
PRODUCING FREQUENT CLOUD TO GROUND LIGHTNING. MOVE INDOORS
IMMEDIATELY LIGHTNING IS ONE OF NATURES NUMBER ONE KILLERS.
REMEMBER...IF YOU CAN HEAR THUNDER...YOU ARE CLOSE ENOUGH TO BE
STRUCK BY LIGHTNING.
RELAY REPORTS OF SIGNIFICANT WEATHER TO THE NATIONAL WEATHER SERVICE
IN TALLAHASSEE AT (8 5 0) 9 4 2 8 8 3 3. OR...YOU MAY CONTACT THE
NEAREST LAW ENFORCEMENT AGENCY OR YOUR COUNTY EMERGENCY MANAGEMENT.
THEY WILL RELAY YOUR REPORT TO THE NATIONAL WEATHER SERVICE.
38-GODSEY
Special weather statement, Aug 31, 3:56 PM CST, 1 hour 4 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE TALLAHASSEE FL
556 PM EDT FRI AUG 31 2007
FLZ019-312245-
MADISON-
556 PM EDT FRI AUG 31 2007
...A SIGNIFICANT WEATHER ALERT IS IN EFFECT FOR SOUTHERN MADISON
COUNTY IN NORTH FLORIDA...
* UNTIL 645 PM EDT
AT 550 PM EDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A
STRONG THUNDERSTORM 8 MILES SOUTHWEST OF MADISON OR ABOUT 3 MILES
WEST OF HOPEWELL...MOVING EAST AT 10 MPH.
PEA SIZE HAIL...AND WINDS 30 TO 40 MPH ARE EXPECTED WITH THIS STORM.
THIS STORM IS CAPABLE OF PRODUCING TORRENTIAL DOWNPOURS WHICH MAY
CAUSE LOCALIZED FLOODING OF STREETS AND LOW LYING AREAS...AND IS ALSO
PRODUCING FREQUENT CLOUD TO GROUND LIGHTNING. MOVE INDOORS
IMMEDIATELY LIGHTNING IS ONE OF NATURES NUMBER ONE KILLERS.
REMEMBER...IF YOU CAN HEAR THUNDER...YOU ARE CLOSE ENOUGH TO BE
STRUCK BY LIGHTNING.
RELAY REPORTS OF SIGNIFICANT WEATHER TO THE NATIONAL WEATHER SERVICE
IN TALLAHASSEE AT (8 5 0) 9 4 2 8 8 3 3. OR...YOU MAY CONTACT THE
NEAREST LAW ENFORCEMENT AGENCY OR YOUR COUNTY EMERGENCY MANAGEMENT.
THEY WILL RELAY YOUR REPORT TO THE NATIONAL WEATHER SERVICE.
38-GODSEY
Thunderstorm Wind, Dale
- When
- August 31, 5:00 PM CST
- Where
- Dale County, 3 mi SW of Ozark
- Measured
- 50 kt (58 mph) estimated gust
- Property damage
- $10,000
- Reported by
- Emergency Manager
- Coordinates
- 31.419, -85.686
A home sustained roof damage. A swing set in the back yard was blown over.
- Thunderstorm Wind
- Winds from a thunderstorm of 50 knots (58 mph) or more, or lower winds that caused damage or casualties. Measured gusts are marked MG, estimated EG.
After NWS Directive 10-1605, the rules offices file Storm Data by.
- Flash Flooding and Damaging Wind in California, August 31, 2007$80,000 · 56 kt wind · 5 events
- Lightning Strike in Texas, August 31, 2007$15,000 · 1 event
- Hail and Damaging Winds in Maine, August 31, 20071.25 in hail · 9 events
- Lightning Strike in Florida, August 31, 20071 injured · 1 event
- Hail and Damaging Winds in Oregon, August 31, 20071 in hail · 6 events
- Hail and Damaging Winds in Washington, August 31, 2007$3,000 · 1 in hail · 5 events
- Damaging Winds and Lightning Strike in Washington, August 31, 2007$3,000 · 50 kt wind · 4 events
- Damaging Winds in Idaho, August 31, 200756 kt wind · 3 events
- Damaging Winds in Idaho, August 31, 2007$6,000 · 50 kt wind · 3 events
- Heavy Rain in Florida, August 31, 20071 event
- Dust Storm in Arizona, August 31, 20071 event
- Wildfire in Oregon, August 31, 20071 event
NOAA National Centers for Environmental Information, Storm Events Database, compiled from the National Weather Service’s monthly Storm Data. Complete through 2026-06; NCEI adds each month about 75 days after it ends and revises past years a few times a year. Rebuilt 2026-09-24. Each event’s entry at NCEI: 53699.